Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 106, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 27, 2006, 8:10 PM CDT for Maries County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2006, 8:10 PM CDT (01:10 UTC)
- Expired
- Aug 28, 2006, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Maries County, MO
The radar
The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 8:45 PM CDT | FLASH FLOOD | Vienna, MO | SEVERAL INCHES OF WATER OVER AA HIGHWAY NEAR LITTLE MARIES CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 280110 FFWSGF MOC125-280700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 810 PM CDT SUN AUG 27 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN MARIES COUNTY IN CENTRAL MISSOURI. * UNTIL 200 AM CDT * AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER NORTHERN MARIES COUNTY. RADAR ESTIMATES INDICATE THAT BETWEEN ONE AND TWO INCHES OF RAIN HAS FALLEN IN THE PAST 30 MINUTES. * PORTIONS OF NORTHERN MARIES COUNTY WILL LIKELY EXPERIENCE FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING FLOOD PRONE AREAS. THE HEAVIEST RAIN HAS OCCURRED IN THE MARIES RIVER BASIN...THE LITTLE MARIES RIVER BASIN...AND CRUMB CREEK BASIN. IF YOU ENCOUNTER WATER OVER A ROADWAY TURN AROUND...DONT DROWN FLOODING IS THE NUMBER ONE WEATHER RELATED KILLER IN THE OZARKS...DONT RISK YOUR LIFE JUST TO GET TO YOUR DESTINATION A FEW MINUTES QUICKER LAT...LON 3816 9196 3817 9179 3829 9192 3828 9208 $$ IZZI
2 follow-up statements
000 WGUS73 KSGF 280233 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 931 PM CDT SUN AUG 27 2006 MOC125-280700- MARIES MO- 931 PM CDT SUN AUG 27 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHERN MARIES COUNTY... AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS HAD ENDED OVER MARIES COUNTY. RADAR ESTIMATES INDICATE THAT NEARLY TWO INCHES OF RAIN FELL OVER PORTIONS OVER NORTHERN MARIES COUNTY NORTH OF VIENNA. RUNOFF FROM THIS HEAVY RAINFALL WILL CONTINUE FOR A FEW MORE HOURS WHICH WILL LEAD TO FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AREAS. LAW ENFORCEMENT OFFICIALS REPORT THAT THERE IS WATER OVER THE ROAD ON AA HIGHWAY NORTHWEST OF VIENNA. IF YOU ENCOUNTER WATER OVER A ROADWAY TURN AROUND...DONT DROWN FLOODING IS THE NUMBER ONE WEATHER RELATED KILLER IN THE OZARKS...DONT RISK YOUR LIFE JUST TO GET TO YOUR DESTINATION A FEW MINUTES QUICKER LAT...LON 3816 9196 3817 9179 3829 9192 3828 9208 $$ IZZI
000 WGUS73 KSGF 280510 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1210 AM CDT MON AUG 28 2006 MOC125-280520- MARIES MO- 1210 AM CDT MON AUG 28 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL MARIES COUNTY... RAINFALL HAS ENDED OVER MARIES COUNTY AND LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLOODING WAS NO LONGER OBSERVED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. DUE TO SATURATED SOILS OVER THE AREA...ADDITIONAL HEAVY RAINFALL COULD LEAD TO ANOTHER ROUND OF FLOODING. LAT...LON 3816 9196 3817 9179 3829 9192 3828 9208 $$ TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 6:50 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 27, 6:50 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT SUN AUG 27 2006
.DISCUSSION...
WATER VAPOR SHOWS ENERGY AHEAD OF THE MAIN SHORTWAVE IS MOVING INTO
CENTRAL KANSAS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE
PERSISTED TODAY...WITH EFFICIENT RAINFALL PRODUCERS. INSTABILITY HAS
INCREASED A BIT OVER THE AFTERNOON AND AREAL COVERAGE HAS INCREASED
DURING THE LAST 6 HOURS. MORE SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED FROM EASTERN KANSAS INTO CENTRAL/WESTERN OKLAHOMA.
VORTICITY/LIFT ASSOCIATED WITH ENERGY JUST AHEAD OF THE SHORTWAVE
WILL PROVIDE ADDITIONAL SYNOPTIC ENHANCEMENT FOR PRECIP TONIGHT.
WENT AHEAD WITH A FLASH FLOOD WATCH THROUGH MONDAY MORNING. COOP AND
VOLUNTEER WEATHER OBSERVERS REPORTED RAINFALL TOTALS FROM 2 TO 3
INCHES ACROSS PORTIONS OF THE AREA OVER THE LAST 24 HOURS. SHOWERS
AND THUNDERSTORMS FROM THIS MORNING AND AFTERNOON HAVE EXACERBATED
THE FLASH FLOOD POTENTIAL. CONTINUED ISENTROPIC LIFT...60-70KT UPPER
LEVEL JET STREAK MOVING THROUGH...VERY HIGH PRECIPITABLE WATERS
/NEAR 2 INCHES/...DEEP WARM CLOUD DEPTH...AND EXPECTED SLOW STORM
MOTION ALL INDICATE A HEAVY RAIN THREAT OVERNIGHT. AREAS ALONG AND
SOUTH OF THE I-44 CORRIDOR AND EAST OF HIGHWAY 65 HAVE SEEN THE MOST
RAINFALL OVER THE LAST 24-36 HOURS. LATEST RUC...12Z WRF...AND 12Z
UKMET ALL INDICATE THAT THE BULK OF THE ADDITIONAL PRECIP WILL BE
ROUGHLY ACROSS OUR EASTERN HALF OF THE CWA. HOWEVER...GIVEN THE
HEAVY RAIN NATURE OF ANY SHOWERS AND THUNDERSTORMS THAT
DEVELOP...CANNOT RULE OUT FLASH FLOODING ANYWHERE IN OUR CWA THIS
EVENING AND TONIGHT.
TOMORROW AFTERNOON AND INTO MONDAY NIGHT...MAJORITY OF THE PRECIP
WILL BEGIN TO SHIFT INTO EASTERN MISSOURI...AND HAVE TAPERED OFF
POPS ACCORDINGLY. CWA SHOULD BE SOCKED IN WITH CLOUD COVER FOR MUCH
OF THE DAY WITH HIGHS NEAR 80 DEGREES.
NEAR THE CORE OF THE UPPER LOW PRESENTLY ACROSS NORTHEAST
COLORADO/SOUTHWEST NEBRASKA...A LARGE STRATUS DECK HAS DEVELOPED IN
ASSOCIATION WITH ISENTROPIC ASCENT. PROGS OFF THE WRF AND GFS ON THE
310K SURFACE INDICATE THAT THIS AREA OF LIFT WILL ROTATE INTO
MISSOURI ON TUESDAY...RESULTING IN CLOUD COVER AND COOLER
TEMPERATURES. WHEN COMPARING FORECAST 925MB AND 850MB TEMPS WITH A
LOCAL HISTORICAL UPPER AIR DATA SET...HIGH TEMPS ACROSS THE CWA IN
THE UPPER 70S/LOWER 80S ARE NOT OUT OF THE QUESTION. MOS WAS ALSO IN
THIS BALLPARK...AND HAVE SETTLED ON HIGHS NEAR 80 DEGREES FOR
TUESDAY. HOWEVER...WOULD NOT BE SURPRISED TO SEE MUCH OF THE DAY
WITH TEMPERATURES IN THE UPPER 70S...BUT WITH A FEW PEEKS OF SUN THE
TEMPS MAY CLIMB UP TO NEAR 80.
EXTENDED FORECAST APPEARS PRETTY TRANQUIL AT THIS TIME. HIGHS WILL
AVERAGE IN THE MID TO UPPER 80S...WITH A FEW DAYS NEAR 90 DEGREES AS
SOME DRIER AIR AND A BIT STRONGER SOUTHERLY/SOUTHWESTERLY FLOW
IMPINGES ON WESTERN MISSOURI.
MAJORITY OF MEDIUM RANGE GUIDANCE AND NCEP ENSEMBLES ARE CURRENTLY
IN REASONABLE AGREEMENT OF A CUTOFF UPPER LOW SETTING UP OVER THE
NORTHERN PLAINS BY NEXT WEEKEND. A DIGGING TROUGH ALONG THE WESTERN
COAST OF CANADA WILL LIKELY INDUCE RIDGING OVER THE CENTRAL
PROVINCES. IN RESPONSE...THE PROGGED TROUGH MAY VERY WELL GET
PINCHED OFF FROM THE FLOW. AT THIS TIME WILL KEEP THE END OF THE
FORECAST PERIOD DRY. HOWEVER...IF AN UPPER LOW DOES SIT AND SPIN
OVER THE NORTHERN PLAINS...PIECES OF ENERGY ROTATING ALONG THE
PERIPHERY MAY SPARK PRECIP OVER OUR AREA. THE DEVELOPMENT OF THIS
SYSTEM CERTAINLY BEARS WATCHING.
SCHULTZ
&&
.AVIATION...
FOR 00Z TAFS...MAIN ISSUES WILL BE WITH THUNDERSTORMS THROUGH ABOUT
09Z/10Z THEN FOG POTENTIAL THROUGH EARLY/MID MORNING. LATEST RADAR
IS CLEARING OVER THE OZARKS LATE THIS AFTERNOON. HOWEVER ANOTHER
SHORTWAVE OVER WESTERN KANSAS IS SPARKING ANOTHER ROUND OF STORMS
OVER EAST CENTRAL KANSAS ALONG 850 MB TROUGH AXIS. WILL CARRY
VICINITY THUNDER AS EARLY AS 03Z AT KJLN WITH PREDOMINANT STORMS
FROM AROUND 06-10Z. THEREAFTER FOG POTENTIAL INCREASES WITH LIGHT
WINDS AND VERY SATURATED SURFACE CONDITIONS.
WIND DIRECTION WILL CONTINUE TO BE A CHALLENGE WITH WEAK PRESSURE
GRADIENT ALONG THE FRONT. FOR NOW WILL GO WITH PREVAILING NORTHWEST
WIND BY AROUND 15Z MONDAY.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FOR ALL COUNTIES FROM 4PM SUNDAY THROUGH 7AM
MONDAY.
KS...FLASH FLOOD WATCH FOR ALL COUNTIES FROM 4PM SUNDAY THROUGH 7AM
MONDAY.
WFO SGFHazardous weather outlook, Aug 27, 6:52 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 PM CDT SUN AUG 27 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
652 PM CDT SUN AUG 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
TORRENTIAL DOWNPOURS WHICH COULD LEAD TO FLASH FLOODING.
AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...ESPECIALLY
NORTH OF INTERSTATE 44. ADDITIONAL...MORE WIDESPREAD THUNDERSTORMS
ARE EXPECTED AFTER MIDNIGHT ACROSS MUCH OF THE OUTLOOK AREA.
DISCUSSION:
THERE IS A CHANCE OF ISOLATED THUNDERSTORMS THIS EVENING OVER
MAINLY OVER NORTHERN AND WESTERN PORTIONS OF THE OUTLOOK AREA.
THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AFTER
MIDNIGHT...WITH SOME OF THE STORMS LIKELY PRODUCING TORRENTIAL
DOWNPOURS. DUE TO THE RECENT HEAVY RAINFALL ACROSS PORTIONS OF THE
REGION...ANY ADDITIONAL HEAVY RAINFALL LATER TONIGHT COULD LEAD TO
FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AS A COLD FRONT STALLS OVER SOUTHERN MISSOURI...THIS
FEATURE WILL FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT
MONDAY AND MONDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS
CAN NOT BE RULED OUT...ESPECIALLY IF THE ATMOSPHERE OVER THE
REGION BECOMES SUFFICIENTLY UNSTABLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...HOWEVER
REPORTS OF FLOODING SHOULD BE FORWARDED TO THE NATIONAL WEATHER
SERVICE IN SPRINGFIELD.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY/IZZIIn the hours before
Local storm report, Aug 27, 5:03 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD WEST PLAINS 36.73N 91.85W
08/27/2006 HOWELL MO LAW ENFORCEMENT
WIDESPREAD FLOODING IN CITY OF WEST PLAINS. NUMEROUS CARS
INUNDATED WITH WATER...FIRE DEPT HAD TO ASSIST SOME
PEOPLE TO GET OUT OF THEIR VEHICLES STRANDED IN FLOOD
WATERS.
&&
IZZILocal storm report, Aug 27, 7:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD POTTERSVILLE 36.70N 92.03W
08/27/2006 HOWELL MO LAW ENFORCEMENT
FLOODING REPORTED ON K HIGHWAY...NOT AT A LOW WATER
CROSSING. LOW WATER CROSSING ON COUNTY ROAD 8460 ALSO
FLOODED.
&&
IZZINearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.